Alert archive / Alabama / Tornado Warnings in 2012

Tornado Warning 21, NWS Birmingham, AL

March 2, 2012Lowndes County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 2, 2012, 5:43 PM CST for Lowndes County, Alabama. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 5:43 PM CST (23:43 UTC)
Expired
Mar 2, 2012, 6:30 PM CST
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Lowndes County, AL

What was reported inside it

TimeReportWhereRemark
Mar 2, 6:03 PM CSTTORNADO 1Beechwood, ALNWS STORM SURVEY TEAMS CONCLUDED THAT AN EF1 TORNADO TOUCHED DOWN JUST NORTH OF BRAGGS IN WESTERN LOWNDES COUNTY AND TRAVELLED ACROSS THE COUNTY IMPACTING NUMEROUS COMMUNITIES INCLUDING BEECHWOOD AND SOUTHERN HAYNEVILLE. ADDITIONAL INFORMATION IS AVAILABLE IN
Mar 2, 6:06 PM CSTTSTM WND DMGBeechwood, ALSIGNIFICANT TREE DAMAGE ALONG STATE ROAD 21 NEAR THE BEECHWOOD COMMUNITY. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 4:37 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WFUS54 KBMX 022343
TORBMX
ALC085-030030-
/O.NEW.KBMX.TO.W.0021.120302T2343Z-120303T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 630 PM CST

* AT 540 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
  WAS LOCATED 7 MILES NORTHWEST OF MACEDONIA...OR 14 MILES SOUTHWEST
  OF MOSSES...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOSSES...HAYNEVILLE...GORDONVILLE...BEECHWOOD...FOSTORIA...MOUNT
  WILLING...CALHOUN AND LETOHATCHEE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 151 THROUGH 158...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3204 8686 3204 8690 3206 8691 3214 8690
      3228 8648 3227 8648 3227 8645 3224 8641
      3206 8641 3202 8686
TIME...MOT...LOC 2343Z 253DEG 31KT 3207 8685

$$

87/GRANTHAM
4 follow-up statements
783 
WWUS54 KBMX 022350
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 PM CST FRI MAR 2 2012

ALC085-030030-
/O.CON.KBMX.TO.W.0021.000000T0000Z-120303T0030Z/
LOWNDES AL-
550 PM CST FRI MAR 2 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LOWNDES COUNTY
UNTIL 630 PM CST...

AT 545 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTH OF MACEDONIA...OR 11 MILES SOUTHWEST
OF MOSSES...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOSSES...HAYNEVILLE...GORDONVILLE...BEECHWOOD...MOUNT WILLING...
  CALHOUN AND LETOHATCHEE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 151 THROUGH 158...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3204 8686 3204 8690 3206 8691 3214 8690
      3228 8648 3227 8648 3227 8645 3224 8641
      3206 8641 3202 8686
TIME...MOT...LOC 2350Z 253DEG 31KT 3209 8678

$$

GRANTHAM
243 
WWUS54 KBMX 022359
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CST FRI MAR 2 2012

ALC085-030030-
/O.CON.KBMX.TO.W.0021.000000T0000Z-120303T0030Z/
LOWNDES AL-
559 PM CST FRI MAR 2 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LOWNDES COUNTY
UNTIL 630 PM CST...

AT 554 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR GORDONVILLE...OR 6 MILES SOUTHWEST OF
MOSSES...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOSSES...HAYNEVILLE...BEECHWOOD AND LETOHATCHEE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 151 THROUGH 158...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3215 8682 3228 8648 3227 8648 3227 8645
      3224 8641 3210 8641 3207 8677
TIME...MOT...LOC 2359Z 253DEG 31KT 3211 8669

$$

GRANTHAM
784 
WWUS54 KBMX 030009
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CST FRI MAR 2 2012

ALC085-030030-
/O.CON.KBMX.TO.W.0021.000000T0000Z-120303T0030Z/
LOWNDES AL-
609 PM CST FRI MAR 2 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LOWNDES
COUNTY UNTIL 630 PM CST...

AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR BEECHWOOD...OR NEAR MOSSES...MOVING EAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
  HAYNEVILLE AND LETOHATCHEE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 158...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3217 8670 3228 8648 3227 8648 3227 8645
      3224 8641 3212 8641 3209 8666
TIME...MOT...LOC 0009Z 253DEG 31KT 3214 8659

$$

GRANTHAM
407 
WWUS54 KBMX 030019
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CST FRI MAR 2 2012

ALC085-030030-
/O.CON.KBMX.TO.W.0021.000000T0000Z-120303T0030Z/
LOWNDES AL-
619 PM CST FRI MAR 2 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LOWNDES
COUNTY UNTIL 630 PM CST...

AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR HAYNEVILLE...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN LOWNDES COUNTY.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 158...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3218 8667 3228 8648 3227 8648 3227 8645
      3225 8642 3223 8641 3216 8641 3212 8661
TIME...MOT...LOC 0019Z 238DEG 28KT 3220 8653

$$

87

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 2, 2:53 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 2, 2:53 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CST FRI MAR 2 2012

.DISCUSSION...

AS OF EARLY THIS AFTERNOON CONVECTION HAS BEEN OCCURRING ACROSS
PORTIONS OF NORTH ALABAMA...EASTERN MISSISSIPPI AND WESTERN
TENNESSEE. THESE STORMS ARE FORMING WELL AHEAD OF A COLD FRONT THAT
IS CURRENTLY LOCATED ALONG THE MISSISSIPPI RIVER. THESE
THUNDERSTORMS ARE FORMING IN A MOIST AND UNSTABLE BOUNDARY LAYER
WITH TEMPERATURES TODAY RISING UP INTO THE UPPER 70S AND LOWER 80S.
THE SOUNDING FROM BMX AT 18Z INDICATED NEARLY 1400 J/KG OF CAPE WITH
NO CAP TO LIMIT CONVECTION FROM FORMING THIS AFTERNOON AND EVENING.
WINDS ARE CURRENTLY SOUTHWEST ACROSS CENTRAL ALABAMA AHEAD OF THE
APPROACHING FRONT WILL CONTINUE TO MONITOR LOW LEVEL WIND FIELDS ANY
BACKING OF THE WINDS OVER THE NEXT FEW HOURS COULD INCREASE THE
LIKELIHOOD FOR TORNADIC SUPERCELLS. NEAR SUNSET THE LOW LEVEL WINDS
FIELDS BECOME MORE UNIDIRECTIONAL AS A SQUALL LINE FORMS ACROSS
CENTRAL ALABAMA.

LATEST MODELS MOVE THE COLD FRONT THROUGH CENTRAL ALABAMA BY 18Z
SATURDAY. A FEW SHOWERS COULD LINGER BEHIND THE FRONT INTO SATURDAY
NIGHT AND SUNDAY MORNING OVER PORTIONS OF SOUTHEASTERN ALABAMA AS
ANOTHER SHORTWAVE TROUGH MOVES THROUGH THE SOUTHEASTERN U.S. STRONG
COLD AIR ADVECTION AND CLEARING BEHIND THE FRONT WILL PUSH
TEMPERATURES INTO THE 30S ACROSS THE CENTRAL ALABAMA SATURDAY NIGHT
INTO SUNDAY MORNING. AS THE STRONG UPPER LEVEL JET EJECTS
NORTHEAST...HEIGHT RISES WILL OCCUR ACROSS THE SOUTHEASTERN U.S.
WITH UPPER LEVEL RIDGING BUILDING LATE WEEKEND AND INTO EARLY NEXT
WEEK. THIS PATTERN WILL LEAD TO TEMPERATURES NEAR NORMAL FOR THIS
TIME OF YEAR WITH LOWS IN THE UPPER 30 AND LOWER 40S AND HIGHS IN THE
UPPER 60S AND LOWER 70S. MODELS DIFFER ON WHEN THE NEXT SYSTEM WILL
IMPACT THE SOUTHEASTERN U.S. WITH THE GFS SHOWING A MORE PROGRESSIVE
UPPER LEVEL WAVE THAT WOULD IMPACT THE REGION ON WEDNESDAY. WHILE
THE ECMWF HAS A MUCH SLOWER SYSTEM AS THE UPPER LEVEL LOW CLOSES OFF
OVER THE DESERT SOUTHWEST AND SLOWLY PROGRESSES EASTWARD BRINGING
PRECIPITATION CHANCES ON FRIDAY. WILL CONTINUE TO MONITOR MODEL
TRENDS FOR PRECIPITATION CHANCES MID TO LATE NEXT WEEK.

ANDERSON

&&

.AVIATION...

18Z TAF DISCUSSION.

CEILINGS RISING TO VFR THIS AFTERNOON. WINDS FROM THE SOUTH AND
GUSTY TO NEAR 25 KTS AHEAD OF AN APPROACHING STORM SYSTEM. LATE
THIS AFTERNOON AND INTO THE EVENING...SCATTERED THUNDERSTORMS
WILL DEVELOP AHEAD OF A SQUALL LINE. AT THIS POINT...THE HEAVIEST
RAINFALL AND THUNDERSTORMS SHOULD FALL BETWEEN 23Z AND 06Z ACROSS
THE NORTH...AND IN THE EARLY MORNING HOURS NEAR MGM AND TOI.
TIMING WILL HAVE TO BE ADJUSTED AS THE ACTUAL STORMS BEGIN TO
DEVELOP.

AFTER THE MAIN CONVECTIVE LINE PUSHES THROUGH...STEADY LIGHT RAIN
IS EXPECTED THROUGH MUCH OF THE MID MORNING HOURS WITH SOME
IMPROVING CONDITIONS TO VFR POSSIBLE ACROSS THE NORTH BY LATE
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     46  53  33  58  38 / 100  30  10  10  10
ANNISTON    49  54  34  58  41 / 100  30  10  10  10
BIRMINGHAM  47  54  35  58  43 / 100  30  10  10  10
TUSCALOOSA  47  55  35  61  42 / 100  20  10  10  10
CALERA      49  54  35  59  43 / 100  30  10  10  10
AUBURN      57  60  36  59  41 /  80  60  30  10  10
MONTGOMERY  55  61  37  62  42 /  90  60  20  10  10
TROY        61  62  36  61  41 /  60  80  30  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA.

&&

05/05/88
Hazardous weather outlook, Mar 2, 6:24 AM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 AM CST FRI MAR 2 2012

ALZ011>015-017>050-031230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
624 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTHWEST
CENTRAL ALABAMA AHEAD OF AND ALONG A STRONG COLD FRONT...AND
CONTINUE THROUGH EARLY SATURDAY MORNING ACROSS THE SOUTHEAST. ALL
SEVERE WEATHER MODES WILL BE POSSIBLE...INCLUDING DAMAGING STRAIGHT
LINE WINDS...TORNADOES...LARGE HAIL...AND FLASH FLOODING. THE
HIGHEST THREAT AREA FOR TORNADOES WILL BE ALONG AND NORTH OF
INTERSTATE 20. THE SEVERE THREAT WILL END EARLY SATURDAY MORNING AS
THE FRONT EXITS TO THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THROUGH EARLY SATURDAY MORNING...SEVERE THUNDERSTORMS WILL BE
POSSIBLE SOUTH OF THE INTERSTATE 85 CORRIDOR...AHEAD OF AND ALONG A
STRONG COLD FRONT EXITING SOUTHEAST CENTRAL ALABAMA. ALL SEVERE
WEATHER MODES WILL BE POSSIBLE...INCLUDING DAMAGING STRAIGHT LINE
WINDS...LARGE HAIL...ISOLATED TORNADOES...AND FLASH FLOODING.

A DRY AIRMASS WILL SPREAD ACROSS CENTRAL ALABAMA NEXT WEEK RESULTING
IN LOW RELATIVE HUMIDITY VALUES AND POSSIBLE CRITICAL FIRE WEATHER
CONDITIONS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE
NEEDED THIS AFTERNOON THROUGH EARLY SATURDAY MORNING.

In the hours before

Local storm report, Mar 2, 5:07 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 SW ARKADELPHIA        33.83N 86.96W
03/02/2012  E1.75 INCH       WALKER             AL   AMATEUR RADIO

            REPORTED NEAR THE INTERSECTION OF WALKER...BLOUNT...AND
            JEFFERSON COUNTIES.

&&

TGOGGINS
Local storm report, Mar 2, 5:11 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             4 SW BLOUNT SPRINGS     33.89N 86.83W
03/02/2012  E1.00 INCH       BLOUNT             AL   AMATEUR RADIO

            REPORTED ON BRYANT MOUNTAIN.

&&

TGOGGINS
Local storm report, Mar 2, 5:14 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             JASPER                  33.85N 87.27W
03/02/2012  E1.00 INCH       WALKER             AL   AMATEUR RADIO

            1302 8TH AVE.

0431 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
03/02/2012                   WALKER             AL   AMATEUR RADIO

            SR 269 AND 24TH ST - TREES DOWN

0437 PM     HAIL             SIPSEY                  33.82N 87.09W
03/02/2012  E1.00 INCH       WALKER             AL   AMATEUR RADIO

0445 PM     HAIL             3 SW ARKADELPHIA        33.83N 86.96W
03/02/2012  E1.75 INCH       WALKER             AL   AMATEUR RADIO

            REPORTED NEAR THE INTERSECTION OF WALKER...BLOUNT...AND
            JEFFERSON COUNTIES.

0450 PM     HAIL             DORA                    33.73N 87.08W
03/02/2012  E1.00 INCH       WALKER             AL   PUBLIC

0458 PM     HAIL             4 SW BLOUNT SPRINGS     33.89N 86.83W
03/02/2012  E1.00 INCH       BLOUNT             AL   AMATEUR RADIO

            REPORTED ON BRYANT MOUNTAIN.

&&

TGOGGINS
Local storm report, Mar 2, 5:32 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
532 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             5 WNW GARDENDALE        33.68N 86.88W
03/02/2012  E0.75 INCH       JEFFERSON          AL   PUBLIC

            REPORTED IN THE MOUNT OLIVE AREA.

&&

TGOGGINS
Local storm report, Mar 2, 5:35 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             PALMERDALE              33.74N 86.65W
03/02/2012  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

&&

MBAER
Local storm report, Mar 2, 5:40 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             SPRINGVILLE             33.77N 86.48W
03/02/2012  E1.00 INCH       ST. CLAIR          AL   FIRE DEPT/RESCUE

            FIRE DEPT REPORTING QUARTER SIZE HAIL IN SPRINGVILLE.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:53 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Mar 2, 2:46 PM CSTSevere Thunderstorm WarningBMXMarion44 min
Mar 2, 2:59 PM CSTSevere Thunderstorm WarningBMXLamar, Pickens46 min
Mar 2, 3:26 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa49 min
Mar 2, 3:38 PM CSTSevere Thunderstorm WarningBMXLamar, Marion52 min
Mar 2, 3:47 PM CSTSevere Thunderstorm WarningBMXWinston43 min
Mar 2, 4:05 PM CSTSevere Thunderstorm WarningBMXFayette, Jefferson, Tuscaloosa, Walker40 min
Mar 2, 4:16 PM CSTSevere Thunderstorm WarningBMXWalker44 min
Mar 2, 4:23 PM CSTSevere Thunderstorm WarningBMXMarion, Winston31 min
Mar 2, 4:39 PM CSTSevere Thunderstorm WarningBMXJefferson, Walker53 min
Mar 2, 4:46 PM CSTSevere Thunderstorm WarningBMXBlount48 min
Mar 2, 4:53 PM CSTSevere Thunderstorm WarningBMXMarengo52 min
Mar 2, 5:16 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair44 min

Nearby

Tornado Warnings in Alabama, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.